Alert archive / Nebraska / Flash Flood Warnings in 2011

Flash Flood Warning 11, NWS Cheyenne, WY

July 6, 2011Dawes County, Sioux County, Nebraska; Niobrara County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Jul 6, 2011, 3:44 PM MDT for Dawes County, Sioux County, Nebraska; Niobrara County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2011, 3:44 PM MDT (21:44 UTC)
Expired
Jul 6, 2011, 6:30 PM MDT
In force
3 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

Counties Dawes County, NE, Sioux County, NE, Niobrara County, WY

The radar

The Rapid City radar (KUDX), 145 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1752 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WGUS55 KCYS 062144
FFWCYS
NEC045-165-WYC027-070030-
/O.NEW.KCYS.FF.W.0011.110706T2144Z-110707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
  NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  WESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 630 PM MDT

* AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR SHOWED WIDESPREAD RAINFALL AMOUNTS OF 1 
  TO 2 INCHES...WITH LOCALIZED 2 TO 3 INCH AMOUNTS 10 MILES NORTH OF 
  HARRISON.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AGATE
  DAM RESERVOIR...CRAWFORD...HARRISON...MULE CREEK JUNCTION...       
  REDBIRD AND WHITNEY LAKE.

VERY HEAVY RAINFALL HAS ALREADY BEEN REPORTED IN NORTHERN SIOUX 
COUNTY NORTH OF HARRISON.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
BOHEMIAN CREEK...MADDEN CREEK...ANTELOPE CREEK...SPRING CREEK...
COTTONWOOD CREEK...HAT CREEK...WHITE RIVER...SQUAW CREEK...TUCKER
CREEK...ANDREWS DRAW...JAY EM DRAW...ROBBERS ROOST CREEK...ALKALI
CREEK...CHEYENNE RIVER...LANCE CREEK...OLD WOMAN CREEK...OAT CREEK...
SAGE CREEK...INDIAN CREEK...DUELL CREEK...DAKOTA JUNCTION DRAW...LONE
TREE CREEK...NORTH FORK LONETREE CREEK...BULL CREEK...JIM CREEK...BIG
COTTONWOOD CREEK...WARBONNET CREEK...WEST JIM CREEK...BALDWIN
RESERVOIR DRAIN...WEST FORK CHADRON CREEK...DEAD HORSE CREEK...BOGGY
CREEK...SAND CREEK...TRUNK BUTTE CREEK...VAN TASSEL CREEK...MIDDLE
FORK SOLDIER CREEK...SOLDIER CREEK...BERGREEN CREEK...NIOBRARA
RIVER...BOZLE CREEK...DEAD MANS CREEK...HARRISON DRAW...NORTH DUCK
CREEK...DUCK CREEK...NORTH FORK SOLDIER CREEK...LITTLE COTTONWOOD
CREEK...MONROE CREEK...WEST HARRISON DRAW...KYLE CREEK...SOLDIER
SPRING CREEK...ASH CREEK...DRY CREEK...WEST ASH CREEK...CHADRON
CREEK...PEPPER CREEK...PEBBLE CREEK...WILLOW CREEK...CUNNINGHAM
CREEK...EAST ASH CREEK...LITTLE CREEK...ENGLISH CREEK...WHITE CLAY
CREEK...DIRTY CREEK...CHERRY CREEK...SMILEY CANYON CREEK...DEEP
CREEK...YOUNG WOMAN CREEK...NORTH ANTELOPE CREEK...SOUTH OAT CREEK...
BRUSH CREEK...NORTH COTTONWOOD CREEK...MULE CREEK...S-BAR CREEK...
PLUM CREEK...WHITEHEAD CREEK...LONG BRANCH CREEK...BLACK TAIL
CREEK...ALUM CREEK...EAST ALUM CREEK...MIDDLE CREEK...RUSH CREEK...
BOBCAT CREEK...LITTLE ALKALI CREEK...HON CREEK...WEST MULE CREEK...
GREASEWOOD CREEK...CHIP CREEK...FITZSIMMONS CREEK...MILL CREEK...
PALMER CREEK...EAST CHADRON CREEK...WEST FORK INDIAN CREEK...EAST HAT
CREEK...SOWBELLY CREEK...CHIMNEY ROCK DRAW...BELMONT DRAW...EAST
SQUAW CREEK...FLAGG BUTTE DRAW...COFFEE MILL BUTTE DRAW...NORTH FORK
PEPPER CREEK...SQUAW MOUND DRAW...ROCK CANYON...BEAVER HOLE DRAW...
BUCK CREEK...HOLLINGSWORTH DRAW...ELRIDGE DRAW...SMITH DRAW...FISHER
CREEK...HORSEHEAD CREEK...COLLINGWOOD CREEK...TWENTYONE DIVIDE
DRAW...MULE CREEK OIL FIELD DRAW AND BRIDGE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHEYENNE.

&&

LAT...LON 4350 10406 4300 10404 4300 10306 4263 10301
      4254 10343 4268 10435 4337 10447

$$

RUBIN
3 follow-up statements
249 
WGUS75 KCYS 062155
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
355 PM MDT WED JUL 6 2011

NEC045-165-WYC027-070030-
/O.CON.KCYS.FF.W.0011.000000T0000Z-110707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWES NE-NIOBRARA WY-SIOUX NE-
355 PM MDT WED JUL 6 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN SIOUX...EASTERN
NIOBRARA AND WESTERN DAWES COUNTIES UNTIL 630 PM MDT...

AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR SHOWED WIDESPREAD AREAS OF 1 TO 2 INCHES OF RAINFALL 
WITH LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AGATE 
DAM RESERVOIR...CRAWFORD...MULE CREEK JUNCTION...REDBIRD AND WHITNEY 
LAKE.

VERY HEAVY RAIN HAS BEEN REPORTED IN NORTHERN SIOUX COUNTY NORTH OF 
HARRISON.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
ANTELOPE CREEK...LITTLE COTTONWOOD CREEK...NORTH OAT CREEK...
CHEYENNE RIVER...MULE CREEK...MONROE CREEK...JIM CREEK...WHITE
RIVER...WARBONNET CREEK...DRY BOGGY CREEK.

THIS INCLUDES HIGHWAYS 20 AND 29 AND HIGHWAYS 18 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE.

&&

LAT...LON 4350 10406 4300 10404 4300 10306 4263 10301
      4254 10343 4268 10435 4337 10447

$$

RUBIN
283 
WGUS75 KCYS 062345
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT WED JUL 6 2011

NEC045-165-WYC027-070030-
/O.CON.KCYS.FF.W.0011.000000T0000Z-110707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWES NE-NIOBRARA WY-SIOUX NE-
545 PM MDT WED JUL 6 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN SIOUX...EASTERN
NIOBRARA AND WESTERN DAWES COUNTIES UNTIL 630 PM MDT...

AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED
SHOWERS AND A FEW THUNDERSTORMS ACROSS THE FLASH FLOOD WARNING AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AGATE
DAM RESERVOIR...CHADRON AIRPORT...CRAWFORD...HARRISON...MULE CREEK
JUNCTION...REDBIRD AND WHITNEY LAKE.

DOPPLER RADAR ESTIMATES THAT WIDESPREAD RAINFALL OF 1 TO 2 INCHES 
HAS OCCURRED WITH LOCALIZED RAINFALL AMOUNTS OF 3 TO 4 INCHES JUST 
NORTHEAST OF REDBIRD...10 MILES NORTH OF HARRISON AND 10 MILES EAST 
OF HARRISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE.

&&

LAT...LON 4350 10406 4300 10404 4300 10306 4263 10301
      4254 10343 4268 10435 4337 10447

$$

RUBIN
295 
WGUS75 KCYS 070033
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT WED JUL 6 2011

NEC045-165-WYC027-070048-
/O.EXP.KCYS.FF.W.0011.000000T0000Z-110707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWES NE-NIOBRARA WY-SIOUX NE-
633 PM MDT WED JUL 6 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN SIOUX...
EASTERN NIOBRARA AND WESTERN DAWES COUNTIES HAS BEEN ALLOWED TO
EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4350 10406 4300 10404 4300 10306 4263 10301
      4254 10343 4268 10435 4337 10447

$$

RUBIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:26 PM MDT, 18 minutes earlier.

Area forecast discussion, Jul 6, 3:26 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT WED JUL 6 2011

.SHORT TERM...UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM
WATCH 606 IN EFFECT UNTIL 10 PM FOR ALL OF THE WRN NEBRASKA
PANHANDLE COUNTIES.

AN ACTIVE LATTER HALF OF THE WEEK UPCOMING ALONG WITH DIURNALLY
ENHANCED SHOWER THUNDERSTORM ACTIVITY. THIS WILL BE COURTESY OF AN
IMPRESSIVE EARLY-SEASON MONSOONAL PLUME TAPPING INTO SUB-TROPICAL
MOISTURE AND ROTATING IT AROUND THE UPPER HIGH. THE UPPER HIGH HAS
SETTLED FURTHER SOUTH COMPARED TO THIS TIME YESTERDAY...AND IS
LOCATED ACROSS SRN COLORADO AND THE OK/TX PANHANDLES EARLY THIS
AFTERNOON. MODELS PROG TWO DISTINCT POTENTIAL VORTICITY ANOMALIES
TO CONTINUE TO TRACK EAST THRU THE EVENING. AS A RESULT...SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND STRENGTHEN THROUGH
THE EVENING HOURS. STORM MOTIONS WILL BE FAIRLY SLOW...AVERAGING 8
TO 12 KNOTS. THESE SLOW STORM MOVEMENTS WHEN COMBINED WITH
PRECIPITABLE WATERS THAT WERE ON AVERAGE 150 TO 175 PERCENT OF
NORMALS THIS MORNING...WILL RESULT IN HEAVY RAIN AND POSSIBLY
LOCALIZED FLASH FLOODING. AS FOR INSTABILITIES...SBCAPES WILL PEAK
AT AROUND 500-1000 J/KG AHEAD OF THIS ANOMALIES THIS AFTERNOON AND
EVENING. DEEP LAYER SHEAR OF 25 TO 35 KNOTS SHOULD BE SUFFICIENT
FOR AT LEAST A FEW ISOLATED SEVERE THUNDERSTORMS CONTAINING MAINLY
DAMAGING WINDS...HEAVY RAIN AND TO A LESSER EXTENT SOME SMALL
HAIL. THESE THUNDERSTORMS SHOULD MERGE INTO A COMPLEX OVR
W-CENTRAL NEBRASKA AND NE COLORADO LATER THIS EVENING. SO EXPECT
CONVECTION TO TREND DOWNWARD ACROSS THE CWA BY LATE THIS
EVENING...ALTHOUGH SHOWERS AND EVEN SOME EMBEDDED THUNDER MAY
LINGER OVERNIGHT. EXPECT A MINIMA IN PRECIPITATION ACTIVITY
THURSDAY MORNING...WITH ANOTHER ROUND OF ACTIVITY ANTICIPATED BY
AFTERNOON. PRECIPITABLE WATERS ARE PROGD TO BE BACK TO MORE NORMAL
VALUES ON THURSDAY...SO WOULD EXPECT CONVECTIVE COVERAGE TO BE
LESS THAN TODAY. LESS MOISTURE WILL ALSO SUPPRESS ANY SEVERE
WEATHER POTENTIAL. BY FRIDAY...UPPER LEVEL RIDGE AXIS SLIDES
EAST...AND WITH A DEVELOPING LEE SIDE PRESSURE TROUGH SERVING AS A
CATALYST...WILL SEE MORE AFTERNOON/EVENING THUNDERSTORM
DEVELOPMENT. WITH BETTER MOISTURE IN PLACE...FRIDAY SHOULD PROVIDE
ANOTHER CHANCE OF SEVERE WEATHER FOR THE ERN PLAINS. HIGHS WILL
REMAIN PERSISTENTLY IN THE 80S ACROSS ALL LOWER ELEVATIONS
THURSDAY AND FRIDAY.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...MODELS CONTINUE TO SHOW
GOOD CONSISTENCY THROUGH THE EXTENDED AS A 592 DM UPPER LEVEL
HIGH SLOWLY MOVES EAST OF THE FOUR CORNERS REGION INTO THE
SOUTHERN PLAINS FOR THE WEEKEND. SOUTHEAST WYOMING AND WESTERN
NEBRASKA WILL BE ON THE NORTHERN EDGE OF THIS HIGH THROUGH THE
PERIOD WITH LOW TO MIDLEVEL SUBTROPICAL MOISTURE FROM THE GULF OF
MEXICO AND EAST/CENTRAL PACIFIC OCEAN PUSHING NORTH AND EAST
AROUND THE CENTER OF THE HIGH. WITH TYPICAL DAYTIME INSTABILITY
PRESENT COMBINED WITH HIGH PW/S AS HIGH AS 1.00 TO 1.50 INCHES
EACH DAY...A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. THE PRIMARY
CONCERN IS HEAVY RAINFALL AND FLASH FLOODING DUE TO THE
RELATIVELY WEAK MID TO UPPER LEVEL WINDS ASSOCIATED WITH THE HIGH.
ALL MODELS SUGGEST EMBEDDED DISTURBANCES/VORT MAX MOVING ACROSS
THE AREA FROM WEST TO EAST...LIKELY RESULTING IN ENHANCEMENT OF
SHOWER AND TSTORM ACTIVITY. HOWEVER...THE TIMING AND LOCATION OF
THESE FEATURES IS DIFFICULT TO PREDICT IN THE LONG TERM...SO WILL
KEEP A HIGH CHANCE OF THUNDERSTORMS IN THE FORECAST WITH 3O TO 50
PERCENT POP ACROSS MOST OF THE REGION AND OVER 60 PCT IN THE
MOUNTAINS. EXPECT A DIURNAL PATTERN WITH THE CONVECTION AND PRECIP
MOST DAYS...WITH THUNDERSTORMS DEVELOPING EARLY IN THE AFTERNOON
ACROSS THE MOUNTAINS...AND THEN BECOMING MORE WIDESPREAD AND
STRONGER AS THEY PUSH SLOWLY EASTWARD INTO THE HIGH PLAINS OF
WYOMING AND WESTERN NEBRASKA. RAIN SHOWER ACTIVITY WILL LIKELY
LINGER THROUGH MIDNIGHT EACH NIGHT ALTHOUGH THUNDERSTORM POTENTIAL
WILL BE LOWER WITH THE LOSS OF THE HEATING OF THE DAY. THE GFS AND
ECMWF SHOW THE POTENTIAL FOR A SLOW MOVING SHORTWAVE TROUGH TO
IMPACT THE AREA BY THE MIDDLE OF NEXT WEEK...RESULTING IN MORE
WIDESPREAD HEAVY RAINFALL AND TSTORMS. INCREASED POP TUESDAY AND
WEDNESDAY AS WELL...ALTHOUGH SOME DRIER AIR WILL BEGIN TO PUSH
INTO SOUTHERN WYOMING BY WEDNESDAY WITH MODELS SHOWING A STRONG
UPPER LEVEL LOW AROUND THE PACIFIC NORTHWEST COASTLINE.

WITH VERY LITTLE CHANGE IN THE OVERALL PATTERN...DO NOT EXPECT MAX
AND MIN TEMPS TO CHANGE TOO MUCH THROUGH THE EXTENDED. HIGHS IN
THE 80S TO AROUND 90 ARE EXPECTED ACROSS THE HIGH PLAINS EAST OF
THE LARAMIE RANGE WITH UPPER 70S TO LOW 80S WEST OF THE LARAMIE
RANGE. MILD LOW TEMPS IN THE LOW 50S TO LOW 60S ARE EXPECTED
THROUGH THE PERIOD DUE TO CLOUD COVER AND LLVL MOISTURE.
&&

.AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL ACROSS
THE AREA INTO THIS EVENING WITH PERIODS OF MVFR IN HEAVIER SHOWERS
AND TSTORMS. DO NOT EXPECT ANY IFR INTO THIS EVENING AT THIS
TIME...BUT IF HEAVY RAINFALL DEVELOPS NEAR THE LARAMIE RANGE THIS
AFTERNOON AND PERSISTS INTO THE EVENING...MAY NEED TO AMEND TAFS
FOR LOWER VIS. TSTORMS WILL DIMINISH AND MOVE EAST OF THE REGION
AFTER MIDNIGHT...BUT WITH CLEARING SKIES LATER TONIGHT...ADDED IFR
VIS DUE TO FOG ACROSS WESTERN NEBRASKA AROUND 12Z THURSDAY
MORNING.
&&

.FIRE WEATHER...NO CONCERNS ANTICIPATED THROUGH THE WEEK AS
INCREASING MONSOONAL MOISTURE PUSHES THROUGH THE DISTRICT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH THE REST OF THE WEEK AND UPCOMING WEEKEND...MOST NUMEROUS
IN THE AFTERNOONS AND EVENINGS WITH SOME DECENT RAINS POSSIBLE IN
SOME AREAS. MOST LOCATIONS WILL SEE SIGNIFICANT WETTING RAINS THIS
WEEK...WHICH WILL KEEP FUELS GREEN AND FIRE WEATHER CONCERNS
SUPPRESSED.
&&

.HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR
AND MITCHELL ALONG THE NORTH PLATTE RIVER. RIVER LEVELS WILL
CONTINUE TO SLOWLY FALL THROUGH THE WEEK...WITH DIURNAL RISES AND
FALLS OCCURRING ON THE UPPER NORTH PLATTE AND ITS TRIBUTARIES.
CHANCES FOR HEAVY RAINFALL TODAY AND AGAIN ON FRIDAY MAY PRODUCE
RISES IN THE WATER LEVELS ON AREA RIVERS...BUT THE MOST SERIOUS
FLOODING IS WELL PAST. WARM TEMPERATURES ARE FORECAST FOR THE REST
OF THE WEEK...WITH READINGS AT OR SLIGHTLY ABOVE SEASONAL NORMALS.
THE WARMTH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT.
HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500 FEET MSL IN THE
MOUNTAINS ALREADY MELTED...DO NOT ANTICIPATE ANY SIGNIFICANT RISES
IN THE RIVERS THROUGH THE WEEK. &&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...HAHN
LONG TERM/AVIATION...TJT
Hazardous weather outlook, Jul 6, 3:40 PM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT WED JUL 6 2011

NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-118-119-071200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
340 PM MDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE WESTERN
NEBRASKA PANHANDLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS
AFTERNOON AND THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE
CONTAINING DAMAGING WINDS IN EXCESS OF 60 MPH AND SMALL HAIL. IN
ADDITION...THESE STORMS WILL BE SLOW MOVING AND LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS FOR
THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AS MONSOONAL
MOISTURE REMAINS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON ALONG
AND EAST OF A LINE FROM LUSK TO CHEYENNE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101-103>106-109>117-071200-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
340 PM MDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MONSOON MOISTURE WILL INTERACT WITH DAYTIME HEATING TO PRODUCE
AFTERNOON SHOWERS AND THUNDERSTORMS TODAY. THESE THUNDERSTORMS ARE
NOT EXPECTED TO BECOME SEVERE. PRIMARY HAZARDS WITH THESE STORMS
WILL BE GUST WINDS TO 40 MPH...BRIEF HEAVY RAINFALL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AND A DAILY BASIS FOR
THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AS MONSOONAL
MOISTURE REMAINS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 6, 2:54 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
254 PM MDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             CHEYENNE                41.15N 104.79W
07/06/2011  E0.50 INCH       LARAMIE            WY   NWS EMPLOYEE

            PEA TO DIME SIZED HAIL. SOME STREET FLOODING.

&&

HAMMER
Special weather statement, Jul 6, 3:01 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT WED JUL 6 2011

WYZ118-119-062145-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
301 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
345 PM MDT...

AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF GUN
BARREL TO 5 MILES NORTH OF CARPENTER...AND MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH TORRENTIAL RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
PINE BLUFFS AROUND 345 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 381 AND
402.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Special weather statement, Jul 6, 3:05 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
305 PM MDT WED JUL 6 2011

NEZ002-095-062145-
DAWES NE-NORTH SIOUX NE-
305 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND DAWES COUNTIES
UNTIL 345 PM MDT...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
HARRISON TO 12 MILES SOUTHEAST OF WHITNEY LAKE...AND MOVING NORTHEAST
AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH TORRENTIAL RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS ARE SLOW MOVING AND PRODUCING TORRENTIAL RAIN.

URBAN AND SMALL STREAM FLOOD ADVISORIES...OR FLASH FLOOD WARNINGS
MAY BE ISSUED SHORTLY.

THESE STORMS WILL BE NEAR...
WHITNEY LAKE AROUND 315 PM MDT.
WHITNEY AROUND 320 PM MDT.
AGATE DAM RESERVOIR AROUND 335 PM MDT.
CHADRON AND CHADRON AIRPORT AROUND 345 PM MDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Local storm report, Jul 6, 3:08 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
308 PM MDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HEAVY RAIN       CHEYENNE                41.15N 104.79W
07/06/2011  M0.70 INCH       LARAMIE            WY   OFFICIAL NWS OBS

            0.70 INCH OF RAIN IN 20 TO 25 MINUTES OBSERVED AT NWS CYS
            COOP OBSERVATION SITE. LIGHT RAIN WAS ONGOING AS OF 300
            PM MDT.

&&

HAMMER
Local storm report, Jul 6, 3:28 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
328 PM MDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             5 NE CHEYENNE           41.20N 104.72W
07/06/2011  M0.25 INCH       LARAMIE            WY   COCORAHS

&&

HAHN
Special weather statement, Jul 6, 3:35 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT WED JUL 6 2011

NEZ020-WYZ119-062230-
BANNER NE-EAST LARAMIE COUNTY WY-
335 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE AND EXTREME
SOUTHWESTERN BANNER COUNTIES UNTIL 430 PM MDT...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALBIN TO 8 MILES
NORTHEAST OF HEREFORD...AND MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE INCH PER HOUR.

SMALL STREAM FLOOD ADVISORIES OR FLASH FLOOD WARNINGS MAY BE NEEDED
IF HEAVY RAINFALL CONTINUES.

THESE STORMS WILL BE NEAR...
ALBIN AND PINE BLUFFS AROUND 345 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 389 AND
402.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:06 PM MDTSevere Thunderstorm WarningCYSKimball21 min
Jul 6, 9:25 AM MDTRiver Flood WarningCYSScotts Bluff10 hr
Jul 6, 3:19 PM MDTAreal Flood AdvisoryCYSDawes, Sioux75 min
Jul 6, 4:59 PM MDTAreal Flood AdvisoryCYSBox Butte, Dawes, Sioux3 hr
Jul 6, 5:27 PM MDTSevere Thunderstorm WarningCYSBanner, Box Butte, Morrill, Scotts Bluff63 min
Jul 5, 7:54 PM MDTSevere Thunderstorm WarningCYSConverse34 min
Jul 6, 2:28 PM MDTSevere Thunderstorm WarningCYSLaramie62 min

Nearby

Flash Flood Warnings in Nebraska, 2011Flash Flood Warnings in Wyoming, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.